You seem to be having hives. Hives (medically known as urticaria) are red, itchy, raised areas of skin that appear in varying shapes and sizes. They have a tendency to change size rapidly and to move around, disappearing in one place and reappearing in other places, often in a matter of hours.
Many cases of hives are "idiopathic," meaning no cause is known. Others may be triggered by viral infections or medications.
The mainstay of treatment of hives is antihistamine which may be necessary for prolonged periods (in excess of 6 weeks). You can take antihistamines such as Cetirizine(Zyrtec)or Loratadine(Claritin)but since you are breast feeding so take them under the guidance of your dermatologist. Sedating antihistamines such as Chlorphenamine(Benadryl)is used at night to get urticaria control. Short courses of oral cortisone or steroids are taken for short periods (one to three days) to settle more severe symptoms.
You may take Vitamin C along with the prescribed treatment. Vitamin C is a general anti-allergy supplement. It helps stabilize mast cells so they are less likely to release histamine.
If the symptoms persist, then you can consult an immunologist. He may start with immunosuppressive drugs.
If the hives don’t go after 6 wks of treatment also, then it can be a case of chronic urticaria which needs further evaluation as it may be due to auto antibodies.
I hope it helps.Take care and pls do keep me posted on how you are doing or if you have any additional doubts.Kind regards.
Thanks so much for your response. I am not breastfeeding so I took some Zyrtec that my husband has for his allergies. Its only been an hour & the itching is soooo much better. Hopefully this condition is just due to my hormones & wont last much longer. I will take the Zyrtec til it does. Again. Thanks very much.
Some good Homeopathic remedies can take care of postpartum Hives. Apis Mel 30 can be taken when hives with redness, swelling, stinging, itching.
Sudden edema whether over the entire body or specific areas. Belladonna, Bovista and Dulcamara or other champion meds.